Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vincevega

Need Some Advice About My Accutane Prescription

Hello,

Two days ago, I went to a dermatologist who prescribed me Accutane for my extremely oily skin.

I told him I'd rather do a low-dose than a high one. I told him I'd prefer a 10mg/day course or less if possible. However he said I should start with 3 or 4 months of 30 mg/day and then go lower.

Now, I don't feel like doing 30mg/day. That just seems to high for oily skin and I fear the side-effects.

So, should I just do 10 mg/day and tell him next time I go to him? Or what do you suggest? I'm still waiting for the blood test to get back to me.

Thank you.

Share this post


Link to post
Share on other sites

Honestly, accutane is a drug that works based off of how much you take. So if you take 3 months of 30mg and that is the dosage your doctor has figured for your body weight it would essentially work the same as a 9 month course of 10 mgs.

Accutane is a drug that works better the more your body has (which is why there are high rates of success to take it a second and third time). But you also need an effective dose. 3 months on 10mgs will not be nearly effective enough for what you are looking for- which is permanent oil reduction. So it is really up to whether you want a lower dosage for so log or a higher dosage for a much shorter time. Personally I would go with the higher dosage simply to get t over and done with and not dragging out the side affects, because you will get the side affects in mostly the same degree regardless your dosage.

Hope this helps.

Share this post


Link to post
Share on other sites

I don't have much experience because I've been on accutane for only 17 days and I came across your post because I was looking for answers to my own question. I am only 120 lbs, and 5'7" and I am on 40 mg a day for the first month and then for 4 months I will be alternating between 40 mg one day and 80 mg the next! I am worried that is a really high dose! I just wanted to let you know that 40 mg so far has been pretty easy for me, you can read my blog but so far so good. No crazy side effects at all so I wouldn't be too concerned about 30. Obviously everyone's experience is different.

Share this post


Link to post
Share on other sites

Thank you both for your answers.

@myresults_xnow: I've read more than a few logs and a couple of studies that all say low-dose accutane has a lot less side-effects and the side-effects you do get are less severe than on a high dose. Obviously, this will still vary from person to person, but that's why I want to do a low-dose course. I will do some more research before I actually take the drug.

@i hope this works: first off, good luck with your Accutane course. I hope it works and rids you of any acne problems for the rest of your life. Secondly, if you're worried about your dosage, do some thorough research and go back to your dermatologist and ask for a second opinion. I find Accutane is too serious a drug to just go by what your dermatologist tells you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×